A Case of Statin-Induced Rhabdomyolysis After Seven Years of Statin Therapy

Read full text
Authors: Claudia Rose Silver, Bryce Somer
Cited by: 1
References: 8

Abstract

Rhabdomyolysis is a well-known but uncommon condition that can result from various causes, including overexertion, trauma, immobilization, toxins, and certain drugs. Release of muscle cell contents, including creatine kinase (CK) and myoglobin, can lead to fatal complications, including disseminated intravascular coagulation (DIC), arrhythmias, and renal failure. The most well-known cause of rhabdomyolysis is trauma, yet many patients are aware of the association between statins and rhabdomyolysis. Typically, cases of statin-induced rhabdomyolysis occur within a month of starting the medication. Here, we report the case of a 77-year-old woman who presented with myalgias and weakness and was subsequently found to have a CK of 23,203 U/L, transaminitis, and acute kidney injury, indicative of rhabdomyolysis that developed after seven years of previously well-tolerated continuous statin therapy.

Fields of Study & Subjects

Lipoproteins and Cardiovascular Health Muscle and Compartmental Disorders HIV-related health complications and treatments

Publication details

Journal / source
Cureus
Publisher
Springer Science and Business Media LLC
Volume
18
Issue
1
Pages
e102027–e102027
Publication date
21 January 2026
Language
EN